EconPapers    
Economics at your fingertips  
 

Heteroskedasticity-robust inference in finite samples

Jerry Hausman and Christopher Palmer

Economics Letters, 2012, vol. 116, issue 2, 232-235

Abstract: Since the advent of heteroskedasticity-robust standard errors, several papers have proposed adjustments to the original White formulation. We replicate earlier findings that each of these adjusted estimators performs quite poorly in finite samples. We propose a class of alternative heteroskedasticity-robust tests of linear hypotheses based on an Edgeworth expansion of the test statistic distribution. Our preferred test outperforms existing methods in both size and power for low, moderate, and severe levels of heteroskedasticity.

Keywords: Heteroskedasticity; Finite samples; Edgeworth expansion; Bootstrap (search for similar items in EconPapers)
JEL-codes: C1 C12 (search for similar items in EconPapers)
Date: 2012
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (5) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S016517651200047X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Heteroskedasticity-Robust Inference in Finite Samples (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:ecolet:v:116:y:2012:i:2:p:232-235

Access Statistics for this article

Economics Letters is currently edited by Economics Letters Editorial Office

More articles in Economics Letters from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-11-07
Handle: RePEc:eee:ecolet:v:116:y:2012:i:2:p:232-235